Weighted quadrature formulas for semi-infinite range integrals

Keywords: Gaussian quadrature rules, nodes, Christoffel numbers, non-exponentially decreasing integrands.


Weighted quadrature formulas on the half line \((a,+\infty)\), \(a>0\), for non-exponentially decreasing integrands are developed. Such \(n\)-point quadrature rules are exact for all functions of the form \(x\mapsto x^{-2}P(x^{-1})\), where \(P\) is an arbitrary algebraic polynomial of degree at most \(2n-1\). In particular, quadrature formulas with respect to the weight function \(x\mapsto w(x)=x^\beta\log^m x\) (\(0\le \beta<1\), \(m\in \mathbb{N}_0\)) are considered and several numerical examples are included.


A.S. Cvetkovic and G.V. Milovanovic, The Mathematica Package “Orthogonal Polynomials”, Facta Univ. Ser. Math. Inform.,19, pp. 17-36, 2004.

G.A. Evans, Some new thoughts on Gauss-Laguerre quadrature, Int. J. Comput. Math. 82, pp. 721-730, 2005.

W. Gautschi, On generating orthogonal polynomials , SIAM J. Sci. Statist. Comput., 3, pp. 289–317, 1982.

W. Gautschi, Algorithm 726: ORTHPOL – A package of routines for generating orthogonal polynomials and Gauss-type quadrature rules, ACM Trans. Math. Software, 20, pp. 21-62, 1994.

W. Gautschi, Orthogonal Polynomials: Computation and Approximation, Clarendon Press, Oxford, 2004.

W. Gautschi, Gauss quadrature routines for two classes of logarithmic weight functions, Numer. Algor. 55, pp. 265-277, 2010.

G. Golub and J.H. Welsch, Calculation of Gauss quadrature rules, Math. Comp. 23, pp. 221–230, 1969.

A. Markov, Sur la méthode de Gauss pour le calcul approché des intégrales , Math. Ann., 25, pp. 427 432, 1885.

G. Mastroianni and G. Monegat, Truncated quadrature rules over (0, ∞) and Nyström-type methods , SIAM J. Numer. Anal. 41, pp. 1870-1892, 2003.

G. Mastroianni and G.V. Milovanovic, Interpolation Processes – Basic Theory and Applications, Springer-Verlag, Berlin – Heidelberg – New York, 2008.

G.V. Milovanovic, Construction and applications of Gaussian quadratures with non-classical and exotic weight function, Stud. Univ. Babe ̧s-Bolyai Math., 60, pp. 211-233, 2015.

G.V. Milovanovic, Generalized Gaussian quadratures for integrals with logarithmic singularity, FILOMAT (to appear).

G.V. Milovanovic and A.S. Cvetkovic, Special classes of orthogonal polynomials and corresponding quadratures of Gaussian type, Math. Balkanica, 26, pp. 169-184, 2012.

G.V. Milovanovic, T.S. Igic and D. Turnic, Generalized quadrature rules of Gaussian type for numerical evaluation of singular integrals, J. Comput. Appl. Math. 278, pp. 306-25, 2015.

C. Posse, Sur les quadratures, Nouv. Ann. Math. (2) 14, pp. 49-62, 1875.

T.J. Stieltjes, Quelques recherches sur la théorie des quadratures dites mécaniques, Ann. Sci. Ec. Norm. Paris, Sér. 2, 1, pp. 409-426, 1884

J.V. Uspensky, On the convergence of quadrature formulas related to an infinite interval, Trans. Amer. Math. Soc., 30, pp. 542-559, 1928.

Zhenhua Xu and G.V. Milovanovic, Efficient method for the computation of oscillatory Bessel transform and Bessel Hilbert transform (submitted).

How to Cite
Milovanović, G. V. (2015). Weighted quadrature formulas for semi-infinite range integrals. J. Numer. Anal. Approx. Theory, 44(1), 69-80. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/2015-vol44-no1-art6